Jump to content
Sign in to follow this  
Hereford Voice

Hereford Voice Money Saving Tips

Recommended Posts

Okay so we have shopped around and taken extracts from various money saving advice websites and below we have listed IDENTICAL cold and flu medicines which cost a third of the price.

Most of us probably know that big-brand medicines often contain the same active ingredients as cheaper brands. But what if big-brand medicines were completely identical to the supermarket versions?

Paying for the name and nice box!

You can save up to 70% or more on IDENTICAL drugs by buying them in a different packet. In some cases 'own-brand' products of leading pharmacies Boots and Lloyds cost MORE than identical branded medicines bought elsewhere. Shoppers can also save up to 68% on drugs with the same 'active ingredient', by switching from a branded medicine to a generic equivalent.

To find identical meds you need to find the 'PL number' – a unique licence number given exclusively to a particular drug made by a particular manufacturer (eg, PL 12063/0104 is a cold and flu remedy). The medicine is sometimes put in different packaging, but if the PL numbers match, it's the SAME drug.

Examples (price may vary slightly from original source article) below:

Tm-comp-Flu.jpg.2cc25d1d47007bbe8d653337653d418f.jpg

Identical cold and flu capsules pastilles from Wilko (left) and Benylin

Wilko Max Strength Cold and Flu capsules (16 pack) £1

Benylin Cold and Flu Max Strength (16 pack) £3.09 at Lloyds

Tm-comp-Sinus.jpg.b1ab46dec236067ea0d94e83953f2714.jpg

Identical max strength sinus relief medicine from Wilko (left) and Sudafed

Wilko Max Strength Sinus Relief (16 capsules) £1

Sudafed Congestion and Headache Relief (16 capsules) £3.60 at Sainsbury’s.

Even if there's not an identical medicine that's cheaper, it's often possible to save by swapping branded products for a generic – unbranded or own-brand – equivalent.

We will add a few more overtime, but there is money to be saved here! 

  • Thumbs Up 1

Share this post


Link to post
Share on other sites

They have been ripping us off for years and good people like Martin Lewis have helped us all save £££'s. I usually buy own branded paracetamol its only 30p in Tesco, same ingredients as the more expensive brands.

Share this post


Link to post
Share on other sites

Bells healthcare paracetamol 50p in Tesco's .They do exactly the same job as Nurofen at £3 + 

  • Like 1

Share this post


Link to post
Share on other sites
11 hours ago, ragwert said:

Bells healthcare paracetamol 50p in Tesco's .They do exactly the same job as Nurofen at £3 + 

I'll check them out too 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...